Chun-Hung Liu


Department of Mathematics

Mailstop 3368

Texas A&M University

College Station, TX 77843-3368



E-mail: chliu (at) tamu(dot) edu

Office: Blocker Building 631B



I am an associate professor at Department of Mathematics of Texas A&M University. Before joining Texas A&M, I was an instructor at Department of Mathematics of Princeton University. I received my Ph.D. degree in the Algorithms, Combinatorics, and Optimization (ACO) program at School of Mathematics of Georgia Institute of Technology under the supervision of Robin Thomas. The title of my thesis is Graph Structures and Well-quasi-ordering. Before I went to Georgia Tech, I got my B.S and M.S. degree from Department of Mathematics at National Taiwan University.


My research is partially supported by NSF under award DMS-1954054 and CAREER award DMS-2144042.


Here you can find my:

CV (latest updated on Apr. 2, 2024)

Publication list (latest updated on Jan. 6, 2023)



l         Spring 2024: MATH 662 Seminar in Algebra: Advanced Graph Theory, Section 603.


prior teaching

Research Interests:

Graph theory, combinatorics, and algorithms.




l         Tight minimum degree conditions for apex-outerplanar minors and subdivisions in graphs and digraphs (with Y. Yoo), (submitted), arXiv:2403.11470.

l         Peaceful colourings (with B. Reed), (submitted), arXiv:2402.09762.

l         Asymptotically optimal proper conflict-free colouring (with B. Reed), (submitted), arXiv:2401.02155.

l         Weak diameter choosability of graphs with an excluded minor (with J. Crouch), (submitted), arXiv:2310.17795.

l         Assouad-Nagata dimension of minor-closed metrics, (submitted), arXiv:2308.12273.

l         Proper conflict-free coloring of graphs with large maximum degree (with D. W. Cranston), arXiv:2211.02818.

l         Homomorphism counts in robustly sparse graphs, (submitted), arXiv:2107.00874.

l         Robertson's conjecture I. Well-quasi-ordering bounded tree-width graphs by the topological minor relation (with R. Thomas), (submitted), arXiv:2006.00192.

l         Clustered coloring of graphs excluding a subgraph and a minor (with D. R. Wood), (submitted), arXiv:1905.09495.

l         Clustered graph coloring and layered treewidth (with D. R. Wood), (submitted), arXiv:1905.08969.

l         Asymptotic dimension of minor-closed families and Assouad-Nagata dimension of surfaces (with M. Bonamy, N. Bousquet, L. Esperet, C. Groenland, F. Pirot and A. Scott), J. Eur. Math. Soc. (JEMS), (in press), doi:10.4171/JEMS/1341, arXiv:2012.02435.

l         Defective coloring is perfect for minors, Combinatorica (in press).

l         Clustered coloring of graphs with bounded layered treewidth and bounded degree (with D. R. Wood), European J. Combin., (in press).

l         Proper conflict-free list-coloring, odd minors, subdivisions, and layered treewidth, Discrete Math. 347 (2024), 113668.

l         Phase transition of degeneracy in minor-closed families (with F. Wei), Adv. Appl. Math. 146 (2023), 102489.

l         Well-quasi-ordering digraphs with no long alternating paths by the strong immersion relation (with I. Muzi), J. Combin, Theory Ser. B 158 (2023), pp. 210-251.

l         Immersion and clustered coloring, J. Combin. Theory Ser. B 158 (2023), pp. 252-282.

l         Packing topological minors half-integrally, J. London Math. Soc. 106 (2022), pp. 2193-2267.

l         Legacy of Robin Thomas, Notices Amer. Math. Soc. 69 (2022), pp. 966-977.

l         A unified proof of conjectures on cycle lengths in graphs (with J. Gao, Q. Huo and J. Ma), Int. Math. Res. Not. 2022 (2022), pp. 7615-7653.

l         A global decomposition theorem for excluding immersions in graphs with no edge-cut of order three, J. Combin. Theory Ser. B 154 (2022), pp. 292-335.

l         Clustered variants of Hajos' conjecture (with D. R. Wood), J. Combin. Theory Ser. B 152 (2022), pp. 27-54.

l         Packing and covering immersions in 4-edge-connected graphs, J. Combin. Theory Ser. B 151 (2021), pp. 148-222.

l         Asymptotic dimension of minor-closed families and beyond, Proceedings of the 2021 ACM-SIAM Symposium on Discrete Algorithms (SODA), (2021), pp. 1997-2013.

l         Notes on graph product structure theory (with Z. Dvorak, T. Huynh, G. Joret and D. R. Wood), 2019-2020 MATRIX Annals. MATRIX Book Series, vol. 4 (2021), pp. 513-533.

l         Recent progress on well-quasi-ordering graphs, Well-Quasi Orders in Computation, Logic, Language and Reasoning. Trends in Logic (Studia Logica Library) 53 (2020), pp. 161-188.

l         Triangle-free graphs that do not contain an induced subdivision of K_4 are 3-colorable (with M. Chudnovsky, O. Schaudt, S. Spirkl, N. Trotignon, and K. Vuskovic), J. Graph Theory 92 (2019), pp.67-95.

l         Excluding subdivisions of bounded degree graphs (with R. Thomas), J. Combin. Theory Ser. B 134 (2019), pp. 1-35.

l         Size of the largest induced forest in subcubic graphs of girth at least four and five (with T. Kelly), J. Graph Theory 89 (2018), pp. 457-478.

l         Characterization of cycle obstruction sets for improper coloring planar graphs (with I. Choi and S. Oum), SIAM J. Discrete Math. 32 (2018), pp. 1209-1228.

l         Domination in tournaments (with M. Chudnovsky, R. Kim, P. Seymour, and S. Thomasse), J. Combin. Theory Ser. B 130 (2018), pp. 98-113.

l         Partitioning H-minor free graphs into three subgraphs with no large components (with S. Oum), J. Combin. Theory Ser. B 128 (2018), pp. 114-133.

l         Cycle lengths and minimum degree of graphs (with J. Ma), J. Combin. Theory Ser. B 128 (2018), pp. 66-95.

l         On the minimum edge-density of 4-critical graphs of girth five (with L. Postle), J. Graph Theory 86 (2017), pp. 387-405.

l         Minimum size of feedback vertex sets of planar graphs of girth at least five (with T. Kelly), European J. Combin. 61 (2017), pp. 138-150.

l         Edge Roman domination on graphs (with G. J. Chang and S.-H. Chen), Graphs Combin. 32 (2016), pp. 1731-1747.

l         Deploying robots with two sensors in K_{1,6}-free graphs (with W. Abbas, M. Egerstedt, R. Thomas, P. Whalen), J. Graph Theory 82 (2016), pp. 236-252.

l         An upper bound on the fractional chromatic number of triangle-free subcubic graphs, SIAM J. Discrete Math. 28 (2014), pp. 1102-1136.

l         Linear colorings of subcubic graphs (with G. Yu), European J. Combin. 34 (2013), pp. 1040-1050

l         A new bound for the 2/3 conjecture (with D. Král', J.-S. Sereni, P. Whalen, and Z. Yilma), Combin. Probab. Comput. 22 (2013), pp. 384-393

l         Roman domination on strongly chordal graphs (with G. J. Chang), J. Comb. Optim. 26 (2013), pp. 608-619

l         Trees with strong equality between the Roman domination number and the unique response Roman domination number (with N. Jafari Rad), Australas. J. Combin. 54 (2012), pp. 133-140

l         Upper bounds on Roman domination numbers of graphs (with G. J. Chang), Discrete Math. 312 (2012), pp. 1386-1391

l         Roman domination on 2-connected graphs (with G. J. Chang), SIAM J. Discrete Math. 26 (2012), pp. 193-205